MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC PASSIVE PLANAR BLUNT PROBE; NEUROLOGICAL STEREOTAXIC INSTRUMENT

MEDTRONIC NAVIGATION, INC PASSIVE PLANAR BLUNT PROBE; NEUROLOGICAL STEREOTAXIC INSTRUMENT
Model Number 960-556
Medical Device Problem Codes Mechanical Problem (1384); Device Sensing Problem (2917)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/10/2023
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received information regarding a navigation system being used during a sacroiliac and thoracolumbar procedure.It was reported that the passive planar was not tracking during a procedure.It was confirmed that one of the sphere posts was bent.The instrument was able to navigate with the sphere removed from that post.There was no impact on patient outcome and the issue caused no delay.
 
Additional Manufacturer Narrative
H3, h6: the probe was returned to the manufacturer for analysis.With markers attached and fully seated, the returned probe displayed a slightly elevated geometry error and normal divot error with normal tracking and verification.The support arm for marker #3 was slightly bent causing the elevated geometry error.The probe was otherwise functional.Codes b01, c07 and d02 are applicable to this analysis.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
PASSIVE PLANAR BLUNT PROBE
Common Device Name
NEUROLOGICAL STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC
826 coal creek circle
louisville CO 80027
Manufacturer (Section G)
MEDTRONIC NAVIGATION, INC
826 coal creek circle
louisville CO 80027
Manufacturer Contact
glen belmer
7000 central avenue ne rcw215
minneapolis, MN 55432
6122713209
MDR Report Key18212230
Report Number1723170-2023-02412
Device Sequence Number7373017
Product Code HAW
UDI-Device Identifier00673978090122
UDI-Public00673978090122
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K972398
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number960-556
Device Catalogue Number960-556
Device Lot Number308046
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/09/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/13/2023
Initial Report FDA Received Date11/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age44 YR
Patient SexMale
Patient Weight75 KG